Japanese

Duodenal Melanosis Induced by Hydralazine, Report of a Case Koji Nakamuta 1 , Minoru Itsuno 1 , Ikuo Murata 1 , Kazuya Makiyama 1 , Kohei Hara 1 1The Second Department of Internal Medicine, Nagasaki University School of Medicine Keyword: 十二指腸メラノーシス , 塩酸ヒドララジン pp.607-610
Published Date 1992/5/25
DOI https://doi.org/10.11477/mf.1403106879
  • Abstract
  • Look Inside

 A 68-year-old woman was admitted for treatment of diabetes mellitus. She had been treated with hydralazine, clonidine and insulin for several years. At screening, upper gastrointestinal endoscopy revealed a pattern of diffuse black-brown pigmentation in the first and second portions of the duodenum (Fig. 1, 2). Histologic examination of duodenal mucosal biopsies showed black-brown pigments in the lamina propria within macrophages (Fig. 3). Using an electron microscope, granules with variable electron density and shape were found within the lysosomes of the macrophages (Fig. 4). Thus, a diagnosis of duodenal melanosis was made. We discontinued the administration of hydralazine on the assumption that it was the causative agent for the pigmentation. Endoscopic examination six months later showed that the pigmentation in the duodenum had almost disappeared (Fig. 5), The occurrence of duodenal melanosis is rare, and it is assumed that antihypertensive and iron drugs are responsible for this condition. We describe a case of duodenal melanosis induced by hydralazine and present a review of the literature.


Copyright © 1992, Igaku-Shoin Ltd. All rights reserved.

基本情報

電子版ISSN 1882-1219 印刷版ISSN 0536-2180 医学書院

関連文献

もっと見る

文献を共有